Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compactness in $ L\sp 2$ and the Fourier transform

Author: Robert L. Pego
Journal: Proc. Amer. Math. Soc. 95 (1985), 252-254
MSC: Primary 42A38; Secondary 43A15
MathSciNet review: 801333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Riesz-Tamarkin compactness theorem in $ {L^p}({{\mathbf{R}}^n})$ employs notions of $ {L^p}$-equicontinuity and uniform $ {L^p}$-decay at $ \infty $. When $ 1 \leqslant p \leqslant 2$, we show that these notions correspond under the Fourier transform, and establish new necessary and sufficient criteria for compactness in $ {L^2}({{\mathbf{R}}^n})$.

References [Enhancements On Off] (What's this?)

  • [1] R. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • [2] N. Dunford and J. T. Schwartz, Linear operators, Part I, Wiley-Interscience, New York, 1966. MR 1009162 (90g:47001a)
  • [3] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton N. J., 1971. MR 0304972 (46:4102)
  • [4] K. Yosida, Functional analysis, 2nd ed., Springer-Verlag, New York, 1968. MR 0239384 (39:741)
  • [5] H. J. Landau and H. O. Pollack, Prolate spherodial wave functions, Fourier analysis, and uncertainty. III, Bell System Tech. J. 41 (1962), 1295-1336. MR 0147686 (26:5200)
  • [6] M. Murata, A theorem of Liouville type for partial differential equations with constant coefficients, J. Fac. Sci. Univ. Tokyo IA 21 (1974), 395-404. MR 0372398 (51:8607)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A38, 43A15

Retrieve articles in all journals with MSC: 42A38, 43A15

Additional Information

Keywords: Compactness, Fourier transform, $ {L^p}$, $ {L^2}$, $ {L^p}$-equicontinuity
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society